MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G15144
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: pre-amendment.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, while putting away stock and prior to opening the package for a filiform double pigtail ureteral stent set, a hair was discovered in the sealed perimeter of the packaging.There was no use on patients.No adverse effects have been reported due to the alleged malfunction.
 
Event or Problem Description
No new patient or event information since the last report was submitted on 08oct2019.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual examination of the unopened package confirmed a hair-like fiber sealed inside of the packaging.A review of the device history record found no non-conformances.Because there are no non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The complaint was confirmed based on customer testimony and analysis of the returned device.The complaint device was determined to be out of specification.Due to the individual nature of inspecting finished products for foreign matter one nonconformance does not indicate additional non conformances in the lot.Additionally, there have been no other complaints filed for this lot.It was concluded, the cause was traced to manufacturing and quality control deficiency.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9167694
Report Number1820334-2019-02552
Device Sequence Number19282966
Product Code FAD
UDI-Device Identifier00827002151444
UDI-Public(01)00827002151444(17)211127(10)9335462
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Model NumberG15144
Device Catalogue Number133622
Device Lot Number9335462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1